MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 21587600
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has passed both pcba test and final device test.Root cause analysis done in trended case states- by visual inspection it is observed that the surroundings of the usb interface has been deformed by heating.The usb connector in the device, as well as the connector on the cable are further investigated with a microscope.Functional testing reveals that the charger works fine, when running on the internal battery.That means that the malfunction in the device is purly a breakdown of the micro usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Further information will be submitted as we get more follow up.
 
Event or Problem Description
Sf (b)(4).Re charger- hot and melted.It was reported- hcp called tech support and reported that pt's charger got hot and melted at the junction of the charging cord and charger.Issue occurred on june 6th.Reportedly a new charger has already been sent to pt, but hcp was advised to call to report the issue.He said the charger with the issue has not been received yet, but he will send it to us.Hcp declined harm to pt.He read the notes from another provider that indicated the charger is still functioning, but damaged and occurred 1 time.Pt thinks a possible power surge.I advised to stop using the damaged charger.Hcp is unsure if has were in charger when the issue occurred.If has were in charger when the issue occurred, i advised to send the has in for evaluation as well.Qe form emailed to hcp.Flagged in navision.Complaint created.No harm was made to the user.This is a late case.This is an initial report.Further information will be submitted as we get follow up.
 
Event or Problem Description
Sf 02677497 re charger- hot and melted.It was reported- hcp called tech support and reported that pt's charger got hot and melted at the junction of the charging cord and charger.Issue occurred on june 6th.Reportedly a new charger has already been sent to pt, but hcp was advised to call to report the issue.He said the charger with the issue has not been received yet, but he will send it to us.Hcp declined harm to pt.He read the notes from another provider that indicated the charger is still functioning, but damaged and occurred 1 time.Pt thinks a possible power surge.I advised to stop using the damaged charger.Hcp is unsure if has were in charger when the issue occurred.If has were in charger when the issue occurred, i advised to send the has in for evaluation as well.Qe form emailed to hcp.Flagged in navision.Complaint created.No harm was made to the user.This is a final report.No further follow up is expected.
 
Additional Manufacturer Narrative
The actual device has passed both pcba test and final device test.Root cause analysis done in trended case states- by visual inspection it is observed that the surroundings of the usb interface has been deformed by heating.The usb connector in the device, as well as the connector on the cable are further investigated with a microscope.Functional testing reveals that the charger works fine, when running on the internal battery.That means that the malfunction in the device is purly a breakdown of the micro usb connector.The connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.08sep2022: the case has been reviewed from a clinical perspective.Customer reported: the suspected device is a charger chgr premv3,c-1,gen,cff3.It was reported- while plugged in, the charger became hot and melted at the junction of the charging cord and the charger, the end user believes there may have been a power surge, it is unknown if the hearing aids were in the charger at the time of the incident and that the end user was not harmed and did not seek medical attention.Clinical evaluation of the event: from the previous investigations it is concluded that the high temperatures are generally limited to places difficult to touch, such as the back of the charger.Clinical conclusion on the case is that, even though unpleasant, it is evaluated unlikely that the device in failure mode would cause severe harm.R&d investigation results: investigation from this case revealed that the micro usb interface has broken down, causing the device to become hot.The charger and cable shows visible signs of heating.The area around the connector is deformed, as well as the cable connector.A substance is seen inside the connector and also below the connector on backside housing.The components on pcb around the connector seems fine.Micro usb is a very well known and used standard but can mechanically break down.Additional information: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical evaluation performed.New code added for investigation finding: 4309-cause traced to environment the risk register will be updated to include a new warning/caution.This is a final report.No further information is expected.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15327424
Report Number3005650109-2022-00027
Device Sequence Number6314641
Product Code OSM
UDI-Device Identifier05708296200320
UDI-Public05708296200320
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21587600
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown